Vol. 9, No. 5, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
Splitting techniques and Betti numbers of secant powers

Reza Akhtar, Brittany Burns, Haley Dohrmann, Hannah Hoganson, Ola Sobieska and Zerotti Woods

Vol. 9 (2016), No. 5, 737–750

Using ideal-splitting techniques, we prove a recursive formula relating the Betti numbers of the secant powers of the edge ideal of a graph H to those of the join of H with a finite independent set. We apply this result in conjunction with other splitting techniques to compute these Betti numbers for wheels, complete graphs and complete multipartite graphs, recovering and extending some known results about edge ideals.

Betti number, edge ideal, secant power, complete graph, complete bipartite graph
Mathematical Subject Classification 2010
Primary: 13D02
Secondary: 05C25
Received: 31 December 2014
Revised: 23 July 2015
Accepted: 27 October 2015
Published: 25 August 2016

Communicated by Scott T. Chapman
Reza Akhtar
Department of Mathematics
Miami University
Oxford, OH 45056
United States
Brittany Burns
Department of Mathematics
University of Central Florida
Orlando, FL 32816
United States
Haley Dohrmann
Department of Mathematics
University of Iowa
Iowa City, IA 52242
United States
Hannah Hoganson
Department of Mathematics
University of Utah
Salt Lake City, UT 84112
United States
Ola Sobieska
Department of Mathematics
Texas A&M University
College Station, TX 77843
United States
Zerotti Woods
Department of Mathematics
University of Georgia
Athens, GA 30602
United States